MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL
Model Number 0846
Medical Device Problem Codes Electromagnetic Interference (1194); Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the chole procedure, the doctor experienced an arcing events with the monopolar instrument.The bovie settings were turned up from three to five because the surgeon didn¿t feel she was getting enough power, coag effect.They switched from mega soft pad to sticky pad, it resolved the issue.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4) investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.Additional information received: viodv generator for robotic procedures were used.There was a pink pad between the megasoft and the patient.Power setting was at 5.(vs.Power effect): system was in coag mode.Power setting was turned back down to 3 with sticky pad.Also, there was electro-lube used on the scissors when placing the tip-head cover.Tech says surgeon was using the scissors at time of the incident, and the camera and scissors were next to each other.Another tech in the room claims there was no ¿arcing", he said it was an inaccurate description of what actually occurred.He said that ¿because the pad wasn¿t grounding properly, the energy took the path of least resistance and went up the scope, causing a scramble of the monitor, which disrupted visibility to the surgical site.There were no sparks, or visible current.¿ this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
MEGASOFT UNIVERSAL DUAL
Common Device Name
MEGA SOFT UNIVERSAL DUAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
329348013
MDR Report Key15300304
Report Number1721194-2022-00072
Device Sequence Number20617783
Product Code GEI
UDI-Device Identifier10614559104248
UDI-Public10614559104248
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0846
Device Catalogue Number0846
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2022
Initial Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown